Alert archive / Colorado / Winter Storm Watches in 2013
Winter Storm Watch 11, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at May 7, 2013, 3:26 PM MDT for 12 counties in Colorado. It took effect at May 8, 2013, 7:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2013, 3:26 PM MDT (21:26 UTC)
- In effect from
- May 8, 2013, 7:00 AM MDT
- Expired
- May 8, 2013, 4:47 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at May 7, 2:47 PM MDT, 39 minutes earlier.
Area forecast discussion, May 7, 2:47 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT TUE MAY 7 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 243 PM MDT TUE MAY 7 2013 ACTIVE METEOROLOGICAL REGIME DURING THE SHORT TERM(ESPECIALLY WEDNESDAY) WITH ONE CONCERN BEING HEAVY RAIN POTENTIAL(SHOWERS AND THUNDERSTORMS)...ESPECIALLY OVER THE WALDO CANYON BURN SCAR BUT ALSO OVER MANY OTHER LOCATIONS OF THE FORECAST DISTRICT AS VIGOROUS CLOSED UPPER LOW SHIFTS FROM FAR NORTHWESTERN ARIZONA AT 00Z WEDNESDAY INTO SOUTHWESTERN COLORADO BY 00Z THURSDAY. I WILL BE ISSUING A FLOOD WATCH FOR THE FLASH FLOODING POTENTIAL(FOCUSED ON THE WALDO CANYON BURN SCAR AREA) FOR PUBLIC ZONES 81/84 AND 85 FROM 12Z WEDNESDAY THROUGH 00Z FRIDAY. ANOTHER CONCERN WILL BE THE STRONG TO SEVERE THUNDERSTORM POTENTIAL OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS FROM WEDNESDAY INTO WEDNESDAY NIGHT THANKS TO DEEPENING ATMOSPHERIC MOISTURE LEVELS...UPPER ENERGY MOVING ACROSS THE CWFA...0 TO 6 KM BULK SHEAR VALUES AROUND 40 KNOTS...LOCALIZED CAPES AROUND 1800 J/KG AND LOCALIZED LIS AROUND -6C. SPC 2ND DAY CONVECTIVE OUTLOOK HAS PORTIONS OF KIOWA...BENT...PROWERS AND BACA COUNTY IN THEIR SEVERE THUNDERSTORM OUTLOOK FOR WEDNESDAY. I WILL HAVE SEVERE THUNDERSTORM WORDING IN MY IMPENDING ZONES/GRIDS FOR THE ABOVE MENTIONED COUNTIES FOR WEDNESDAY AFTERNOON. AN ADDITIONAL METEOROLOGICAL ISSUE WILL BE THE POTENTIAL FOR HIGHER TERRAIN ACCUMULATING SNOW...ESPECIALLY FROM WEDNESDAY INTO THURSDAY. I WILL BE ISSUING A WINTER STORM WATCH FOR PUBLIC ZONES 58/60/73/75/80 AND 82 FROM 13Z WEDNESDAY TO 03Z FRIDAY TO ACCOUNT FOR THIS POTENTIAL. IN ADDITION..FOR TONIGHT I HAVE DEPICTED GENERALLY UNDER 4 INCHES OF SNOW OVER PORTIONS OF ZONES 58 AND 60 WILL LOWER SNOW AMOUNTS OVER OTHER HIGHER TERRAIN LOCATIONS. MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO RUN A CATEGORY OR SO ABOVE EARLY MAY CLIMATOLOGICAL AVERAGES MOST AREAS WHILE MAXIMUM TEMPERATURES ON WEDNESDAY SHOULD RUN A CATEGORY OR TWO BELOW EARLY MAY CLIMATOLOGICAL AVERAGES. FINALLY...LOW-GRADE GRADIENT WINDS ARE ANTICIPATED THROUGH 00Z THURSDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 243 PM MDT TUE MAY 7 2013 ...MORE HEAVY RAIN IN THE FORECAST... ...HEAVY WET SNOW FOR THE HIGHER ELEVATIONS... EXTENDED PERIOD CONTINUES TO LOOK FAIRLY WET...PARTICULARLY WED EVE THROUGH THU EVE...AND THEN ANOTHER ROUND LATE FRI INTO THE WEEKEND. MAIN CONCERN CONTINUES TO BE THE WALDO BURN SCAR DURING THIS TIME. WED EVE INTO THU...UPPER LOW OVER S CENTRAL CO WILL RETROGRADE WWD TO AZ BY THU EVE. HIGH PWATS CIRCULATING AROUND THE LOW WILL KEEP THE THREAT OF HEAVY SHOWER ACTIVITY GOING OVER MUCH OF OUR CWA. THE HIGHEST QPF STILL LOOKS TO BE OVER THE CONTDVD N OF KMYP...AND THE PIKES PEAK REGION. TOTAL QPF FOR THE WALDO AREA IS IN EXCESS OF ONE INCH...SO THE BURN SCAR WILL REMAIN UNDER THE GUN THROUGH THU... DURING THE TIME OF OUR FLASH FLOOD WATCH. MUCH OF THE ERN PLAINS WILL BE SOCKED IN WITH CLOUDS AND PRECIP AS UPSLOPE FLOW PERSISTS. THIS WILL LIMIT CONVECTIVE POTENTIAL OVER THE PLAINS AND COULD MEAN MORE OF A STRATIFORM EVENT...HOWEVER ISOLD TS WILL REMAIN A THREAT PARTICULARLY ALONG AND NR THE MTS. THERE WILL ALSO BE A LOW RISK OF SOME STRONG OR SVR CONVECTION OVER THE ERN PLAINS EARLY WED EVE. MOST OF THE HEAVIER CONVECTION SHOULD BE E OF OUR AREA AFTER 00Z WED...BUT ONE OR TWO STRONG STORMS COULD BE ONGOING OVER KIOWA COUNTY EARLY IN THE PERIOD. HAVE GONE ON THE LOW SIDE OF GUIDANCE FOR TEMPS ON THU...MAINLY UPPER 50S FOR THE PLAINS. H7 TEMPS WILL BE NR ZERO...AND WITH CLOUD COVER AND PRECIP DO NOT ANTICIPATE A LOT OF MIXING. SNOW LEVELS WILL REMAIN AROUND 9K FEET THROUGH THU FOR THE NRN RANGES...AND 10K FEET OR HIGHER FOR THE SW MTS. SO...EXPECT THE HEAVIER SNOW TOTALS TO BE ABOVE 11000 FEET...WITH SOME HEAVY WET SNOW FOR THE PASSES. HIGHEST ELEVATIONS SUCH AS PIKES PEAK AND THE HIGHER PEAKS IN THE SAWATCH AND SANGRES COULD SEE 1-2 FEET OF SNOW BY LATE THU. SNOW LEVELS COULD BRIEFLY DROP AS LOW AS 8 K FEET OR POSSIBLY LOWER IN HEAVIER SHOWERS. A BIT OF A RESPITE THU NIGHT INTO FRI MORNING BEFORE PRECIP CHANCES PICK UP AGAIN LATE FRI...AS A COLD FRONT RACES SWD THROUGH ERN CO. THIS WILL BRING ANOTHER PERIOD OF UPSLOPE TO THE PLAINS ON SAT. THE 12Z GFS ALSO SHOWS AN INFLUX OF DEEP MOISTURE INTO THE CENTRAL ROCKIES...ASSOCIATED WITH A SUBTROPICAL PLUME THAT WILL SLOWLY MOVE TO THE SE THROUGH EARLY NEXT WEEK. THIS MAY ACTUALLY END UP BEING AN EVEN GREATER THREAT FOR FLASH FLOODING...WITH THE POTENTIAL FOR STRONGER CONVECTION ALONG WITH THE HIGH PWATS. ENSEMBLE GRIDS REFLECT HIGH POPS THROUGH THIS PERIOD...AND SEE NO REASON TO CHANGE THEM AT THIS POINT. FOR THE WEEKEND...TEMPS WILL REMAIN BELOW AVERAGE...IN THE 60S FOR THE PLAINS AND 50S FOR THE MTS. FLOW SHOULD BECOME MORE W-SW FOR EARLY NEXT WEEK...WHICH WILL LEAD TO WARMER WX FOR THE AREA. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 243 PM MDT TUE MAY 7 2013 AN UPPER LEVEL LOW PRESSURE SHIFTING FROM FAR NORTHWESTERN ARIZONA AT 00Z WEDNESDAY INTO SOUTHWESTERN COLORADO BY 00Z THURSDAY WILL BRING INCREASING CHANCES OF PRECIPITATION TO THE TAF SITES...ESPECIALLY ON WEDNESDAY. THE KALS...KCOS AND KPUB TAF SITES MAY EXPERIENCE MVFR/IFR CONDITIONS AT TIMES WEDNESDAY DUE TO HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR COZ081-084-085. WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR COZ058-060-073-075-080-082. && SHORT TERM...77 LONG TERM...ROSE AVIATION...77
Hazardous weather outlook, May 7, 11:46 AM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT TUE MAY 7 2013 COZ058>089-093>099-081745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN COLORADO FROM LATER TODAY INTO TONIGHT. PRECIPITATION IS EXPECTED TO DEVELOP LATER TODAY IN RESPONSE TO AFTERNOON HEATING. PRECIPITATION TONIGHT WILL PEAK DURING THE LATE EVENING AND OVERNIGHT HOURS AS A DISTURBANCE EJECTS NORTHEAST ACROSS THE AREA. BOTH ROUNDS OF PRECIPITATION ACTIVITY WILL TEND TO FAVOR THE MOUNTAIN AND HIGH VALLEY AREAS WEST OF INTERSTATE 25. THE PRIMARY METEOROLOGICAL THREAT WITH ANY THUNDERSTORMS WILL BE LIGHTNING. LOCAL SNOW ACCUMULATIONS GENERALLY UNDER 4 INCHES WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 10000 FEET THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA FROM WEDNESDAY THROUGH FRIDAY...MAINLY TIED TO THE HIGHER TERRAIN. HOWEVER...THUNDERSTORM COVERAGE IS FORECAST TO BE MORE WIDESPREAD ON WEDNESDAY...WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE PLAINS CLOSER TO THE KANSAS BORDER. WEDNESDAY THROUGH THURSDAY WILL ALSO BRING ELEVATED CONCERNS FOR RAINFALL ON THE WALDO CANYON BURN SCAR WHICH WILL BE CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING. SOME ACCUMULATING SNOW IS ALSO EXPECTED ACROSS THE MOUNTAINS... ESPECIALLY FROM WEDNESDAY INTO THURSDAY ACROSS THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES PEAK. THE MAJORITY OF SNOW ACCUMULATIONS ARE ANTICIPATED TO OCCUR ABOVE TREELINE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN THE MOUNTAINS GENERALLY ABOVE 10000 FEET THROUGH TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:10 PM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 53 hr |
Nearby
Winter Storm Watches in Colorado, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.